MAUDE Adverse Event Report: COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER

COOK INC NEFF PERCUTANEOUS ACCESS SET; KGZ ACCESSORIES, CATHETER
Model Number G10544
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the wire guide was difficult to remove from the introducer set of a neff percutaneous access set.During a percutaneous transhepatic cholangiodrainage (ptcd), the introducer set was successfully placed into the intrahepatic bile ducts.After the access needle was withdrawn, the wire guide was advanced into the introducer set.However, the tip end of the wire guide was not able to be successfully "separated" from the introducer set and was withdrawn.Upon removing the wire guide, the introducer set could not be re-entered.The procedure was completed by using a new like device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.After performing a preliminary defective failure analysis on the returned complaint device, the wire guide was observed to be separated from the solder junction point thus prompting this report.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1 - customer (person): mobile: (b)(6).G4 - pma/510(k) #: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.It was reported that the wire guide was difficult to remove from the introducer set of a neff percutaneous access set.During a percutaneous transhepatic cholangiodrainage (ptcd), the introducer set was successfully placed into the intrahepatic bile ducts.After the access needle was withdrawn, the wire guide was advanced into the introducer set.However, the tip end of the wire guide was not able to be successfully "separated" from the introducer set and was withdrawn.Upon removing the wire guide, the introducer set could not be re-entered.The procedure was completed by using a new device.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.After performing a preliminary defective failure analysis on the returned complaint device, the wire guide was observed to be separated from the solder junction point, thus prompting a report.Reviews of the documentation including the complaint history, device history record, drawing, specifications and quality control procedures, as well as a visual inspection and dimensional verification of the returned device, were conducted during the investigation.One reported used set was received for evaluation.The needle and wire guide were received opened, while the catheter and stylet combo were still sealed in the inner pouch.The wire guide tip had several offset coils and appeared to have separated from the solder junction point.It appeared that the wire guide was twisted until it broke/separated.The undamaged portion of the wire guide was able to pass through the gauge checker without difficulty.Dimensional analysis confirmed that the device and components were manufactured to the correct specifications and tolerances.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient controls are in place to detect this failure mode prior to release.A review of the device history record (dhr) for the device found no relevant nonconformances that could have contributed to the reported failure mode.Associated subassembly lots revealed relevant nonconformances, in which all the nonconforming devices were scrapped.It should be noted that there was one other complaint on this final lot from the same customer for a similar event.Cook was unable to review the device labeling, as an ifu pamphlet is not included with the complaint device.However, the wire guide holder is supplied with an l_scor label indicating not to withdraw or manipulate the wire guide through the needle.Evidence gathered upon review of the dmr, dhr and additional labels and returned product suggests that the product was not manufactured out of specification, and that there are no nonconforming products in house or in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that the cause of this event to be failure to follow instructions.The wire guide holder is supplied with a label attached indicating not to withdraw or manipulate the wire guide through the needle.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
NEFF PERCUTANEOUS ACCESS SET
Common Device Name
KGZ ACCESSORIES, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key20865049
Report Number1820334-2024-01607
Device Sequence Number12909459
Product Code KGZ
UDI-Device Identifier00827002105447
UDI-Public(01)00827002105447(17)270722(10)16169268
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG10544
Device Catalogue NumberNPAS-100-RH-NT
Device Lot Number16169268
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer06/04/2025
Initial Report FDA Received Date12/06/2024
Supplement Report FDA Received Date07/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age70 YR
Patient SexMale